Alert archive / Puerto Rico / Areal Flood Warnings in 2012

Areal Flood Warning 41, NWS JSJ

October 26, 2012

NWS JSJ issued this areal flood warning at Oct 26, 2012, 11:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 26, 2012, 11:00 PM CDT (04:00 UTC)
Expired
Oct 27, 2012, 3:52 AM CDT
In force
5 hr
Issued by
NWS JSJ
Area
Storm-based polygon
Flood severity
None

The radar

The San Juan radar (TJUA), 31 km from the middle of the area, began a volume at 04:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

683 
WGCA42 TJSJ 270400
FLWSJU

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
1200 AM AST SAT OCT 27 2012

PRC021-045-051-105-135-137-271200-
/O.NEW.TJSJ.FA.W.0041.121027T0400Z-121027T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BAYAMON PR-COMERIO PR-NARANJITO PR-DORADO PR-TOA ALTA PR-TOA BAJA PR-
1200 AM AST SAT OCT 27 2012

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLOOD WARNING FOR...
  BAYAMON MUNICIPALITY IN PUERTO RICO...
  COMERIO MUNICIPALITY IN PUERTO RICO...
  THIS INCLUDES THE CITY OF COMERIO...
  DORADO MUNICIPALITY IN PUERTO RICO...
  THIS INCLUDES THE CITY OF DORADO...
  NARANJITO MUNICIPALITY IN PUERTO RICO...
  TOA ALTA MUNICIPALITY IN PUERTO RICO...
  THIS INCLUDES THE CITIES OF...TOA ALTA...PAJAROS...
  TOA BAJA MUNICIPALITY IN PUERTO RICO...
  THIS INCLUDES THE CITY OF CAMPANILLA...

* UNTIL 800 AM AST SATURDAY

* AT 1157 PM AST RUNOFF FROM PREVIOUS HEAVY RAINFALL IS CAUSING 
SHARP RISES ON THE LA PLATA RIVER DOWNSTREAM OF COMERIO. AT 1155 PM 
AST...AN USGS INDICATED THE RIVER CONTINUES ABOVE  THE FLOOD STAGE 
OF 15 FEET. LOW LYING AREAS ALONG THE RIO LA PLATA DOWNSTREAM TO 
COMERIO WILL FLOOD. 

* FLOODING ALSO CONTINUES ON THE RIO DE LA PLATA RIVER FROM COMERIO 
TO TOA BAJA.

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLOOD WARNING MEANS FLOODING IS OCCURRING OR IS IMMINENT. MOST
FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS
WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO
CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING
WATER MOVE UP TO HIGHER GROUND.

&&

LAT...LON 1840 6623 1836 6620 1829 6618 1820 6621
      1820 6625 1828 6622 1834 6626 1839 6628
      1848 6628 1848 6624

$$

MORALES
1 follow-up statement
515 
WGCA82 TJSJ 270852
FLSSJU

FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
452 AM AST SAT OCT 27 2012

PRC021-045-051-105-135-137-270859-
/O.CAN.TJSJ.FA.W.0041.000000T0000Z-121027T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BAYAMON PR-COMERIO PR-NARANJITO PR-DORADO PR-TOA ALTA PR-TOA BAJA PR-
452 AM AST SAT OCT 27 2012

...THE FLOOD WARNING HAS BEEN CANCELLED FOR TOA BAJA...TOA ALTA...
DORADO...NARANJITO...COMERIO AND BAYAMON MUNICIPALITIES...

RESIDENTS AND MOTORISTS ACROSS THESE AREAS SHOULD HOWEVER BE ALERT TO
PONDING OF WATER ON ROADWAYS AND ALLOW TIME FOR STREAMS...CREEKS AND
RIVERS TO RETURN TO NORMAL LEVELS.

LAT...LON 1840 6623 1836 6620 1829 6618 1820 6621
      1820 6625 1828 6622 1834 6626 1839 6628
      1848 6628 1848 6624

$$

EM

ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
     HTTP://WWW.WEATHER.GOV/SANJUAN

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this areal flood warning went out at Oct 26, 9:09 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Oct 26, 9:09 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1009 PM AST FRI OCT 26 2012

.UPDATE...PERIODS OF SHOWERS AND ISOLATED THUNDERSTORMS STILL EXPECTED
DURING THE NEXT FEW HOURS AS A LINE OF CONVECTION... ASSOCIATED WITH
THE FEEDER BANDS OF SANDY...CONTINUES TO MOVE WEST NORTHWEST TOWARDS
WESTERN PUERTO RICO. DUE TO ALREADY SATURATED SOILS...ANY ADDITIONAL
RAINFALL WILL LIKELY RESULT IN RAPID RISES IN STREAMS...CREEKS AND
RIVERS AS WELL AS INCREASE THE POTENTIAL FOR MUDSLIDES IN AREAS OF
STEEP TERRAIN.

&&

.AVIATION...GENERALLY EXPECT MVFR CONDITIONS AND MOUNTAIN OBSCURATIONS...
WITH BRIEF IFR CONDITIONS POSSIBLE ACROSS THE WESTERN THIRD OF PUERTO
RICO OVERNIGHT...INCLUDING TJBQ AND TJMZ...IN NUMEROUS SHOWERS AND
ISOLATED THUNDERSTORMS...WITH THESE CONDITIONS SPREADING EAST ACROSS
CENTRAL PUERTO RICO AND POSSIBLY AFFECTING TJPS AS WELL. ELSEWHERE...
EXPECT PREVAILING VFR CONDITIONS OVERNIGHT BUT WITH BRIEF MVFR CONDITIONS
AND MOUNTAIN OBSCURATIONS IN ISOLATED TO SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS.

&&

.PREV DISCUSSION... /ISSUED 422 PM AST FRI OCT 26 2012/

SYNOPSIS...UPPER LEVEL RIDGE WILL REMAIN THE DOMINANT WX FEATURE
INTO EARLY NEXT WEEK. A SOUTH TO SOUTHWEST FLOW ASSOCIATED TO
SANDY WILL DOMINATE INTO MID NEXT WEEK. LARGE NORTHWEST SWELLS
WILL IMPACT THE ATLC COASTLINE AND MONA PASSAGE EARLY NEXT WEEK.

DISCUSSION...FEEDER BAND CONVERGENCE ASSOCIATED WITH SANDY HAS
WEAKENED CONSIDERABLY SINCE LAST NIGHT WHICH SHOULD LIMIT THE
EXTENT OF SHOWERS AND THUNDERSTORMS TONIGHT. SO AM NOT EXPECTING
A REPEAT OF LAST NIGHTS.

OVER THE NEXT SEVERAL DAYS...SOUTH TO SOUTHWEST FLOW AND BETTER
HEATING SHOULD STILL ALLOW FOR SCT SHOWERS AND THUNDERSTORMS
MAINLY ACROSS THE SOUTHWEST ON SAT AND THEN OVR NORTHEAST PR SUN
AND NEXT WEEK. IT WILL TURN NOTICEABLY HOTTER ESPECIALLY ON SUN AS
LOW TO MID LEVEL TEMPS WARM. MUCH DRIER AIR WILL WORK INTO THE
AREA FROM THE EAST MIDDLE OF NEXT WEEK.

AVIATION...BRIEF MVFR/IFR CONDS ARE STILL POSSIBLE ACROSS THE
TIST...TJPS AND TJSJ THROUGH LATE TONIGHT IN PASSING SHWRS. SHRA AND
ISOLD TSRA EMBEDDED IN A MOIST SOUTHEASTERLY FLOW WILL AFFECT THE
FLYING AREA THROUGH THE FORECAST PERIOD. MAINLY VFR CONDITIONS WILL
PREVAIL ELSEWHERE

MARINE...SCA WILL BE CANCELLED SHORTLY AS SOUTHWEST SWELLS HAVE
SUBSIDED AND LARGER NORTHWEST SWELL EVENT ASSOCIATED WITH SANDY HAVE
BEEN PUSHED BACK OR DELAYED TO MON.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  76  88  77  89 /  30  50   0  20
STT  83  84  83  84 /  40  40  10  10

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...NONE.
&&

06/23
Hazardous weather outlook, Oct 26, 9:29 PM CDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SAN JUAN PR
1029 PM AST FRI OCT 26 2012

AMZ710>745-PRZ001>013-271000-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
1029 PM AST FRI OCT 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT

A FLOOD WARNING REMAINS IN EFFECT FOR THE RIO LA PLATA RIVER.
PLEASE REFER TO FLOOD WARNING MESSAGES FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

LARGE...LONG PERIOD NORTHWEST SWELLS ASSOCIATED WITH HURRICANE SANDY
WILL AFFECT THE ATLANTIC WATERS AND THE CARIBBEAN PASSAGES STARTING
LATE SUNDAY...AND ARE EXPECTED TO PEAK BETWEEN MONDAY AFTERNOON AND
TUESDAY MORNING. THESE SWELLS WILL GENERATE LARGE BREAKING WAVES AND
RIP CURRENTS...AND POSE A SIGNIFICANT THREAT TO LIFE AND PROPERTY.

.SPOTTER INFORMATION STATEMENT...

ANY FLOODING REPORTS WOULD BE GREATLY APPRECIATED...BUT SPOTTER
ACTIVATION WILL NOT BE NEEDED AT THIS TIME.

AMZ715-725-VIZ001-002-271000-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
1029 PM AST FRI OCT 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

LARGE...LONG PERIOD NORTHWEST SWELLS ASSOCIATED WITH HURRICANE SANDY
WILL AFFECT THE ATLANTIC WATERS AND THE CARIBBEAN PASSAGES STARTING
LATE SUNDAY...AND ARE EXPECTED TO PEAK BETWEEN MONDAY AFTERNOON AND
TUESDAY MORNING. THESE SWELLS WILL GENERATE LARGE BREAKING WAVES AND
RIP CURRENTS...AND POSE A SIGNIFICANT THREAT TO LIFE AND PROPERTY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 7:58 PM CDTFlash Flood WarningJSJ107 min

Nearby

Areal Flood Warnings in Puerto Rico, 2012Every areal flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.